Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 28, 2006, 3:32 AM MDT. It took effect at Jun 28, 2006, 4:41 AM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2006, 3:32 AM MDT (09:32 UTC)
- In effect from
- Jun 28, 2006, 4:41 AM MDT
- Expired
- Jun 28, 2006, 10:02 PM MDT
- In force
- 17 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 280932 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 AM MDT WED JUN 28 2006 UTZ420-431>434-436-438-445>449-282115- /O.NEW.KSLC.FW.W.0019.060628T1700Z-060629T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 332 AM MDT WED JUN 28 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING ACROSS AN AREA FROM NORTHWEST UTAH TO SOUTHEAST UTAH...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES 420...431 THROUGH 434...436...438 AND 445 THROUGH 449. MOISTURE HAS PENETRATED INTO SOUTHWEST UTAH OVERNIGHT AND WILL GRADUALLY SPREAD NORTH AND EAST TODAY. HOWEVER AHEAD OF THIS DEEPER MOISTURE CONDITIONS WILL REMAIN FAVORABLE FOR DRY LIGHTNING ACROSS NORTHWEST...CENTRAL AND SOUTHEAST UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
3 follow-up statements
000 WWUS85 KSLC 281041 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MDT WED JUN 28 2006 UTZ424-441-282100- /O.EXA.KSLC.FW.W.0019.060628T1700Z-060629T0400Z/ SOUTHERN WASATCH FRONT-GLEN CANYON RECREATION AREA/LAKE POWELL- 441 AM MDT WED JUN 28 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING ACROSS AN AREA FROM NORTHWEST UTAH TO SOUTHEAST UTAH...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES 424 AND 441. MOISTURE HAS PENETRATED INTO SOUTHWEST UTAH OVERNIGHT AND WILL GRADUALLY SPREAD NORTH AND EAST TODAY. HOWEVER AHEAD OF THIS DEEPER MOISTURE CONDITIONS WILL REMAIN FAVORABLE FOR DRY LIGHTNING ACROSS NORTHWEST...CENTRAL AND SOUTHEAST UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420-431>434-436-438-445>449-282100- /O.CON.KSLC.FW.W.0019.060628T1700Z-060629T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 441 AM MDT WED JUN 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR DRY LIGHTNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES 420...431 THROUGH 434...436...438 AND 445 THROUGH 449. MOISTURE HAS PENETRATED INTO SOUTHWEST UTAH OVERNIGHT AND WILL GRADUALLY SPREAD NORTH AND EAST TODAY. HOWEVER AHEAD OF THIS DEEPER MOISTURE CONDITIONS WILL REMAIN FAVORABLE FOR DRY LIGHTNING ACROSS NORTHWEST...CENTRAL AND SOUTHEAST UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 282020 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT WED JUN 28 2006 UTZ420-424-431>434-436-438-441-445>449-290400- /O.CON.KSLC.FW.W.0019.000000T0000Z-060629T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 220 PM MDT WED JUN 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY MICROBURST WINDS FOR PORTIONS OF NORTHWEST AND CENTRAL AND SOUTHEASTERN UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 424 431 THROUGH 434 436 438 441 AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF DRY THUNDERSTORMS IN NORTHWESTERN...CENTRAL AND SOUTHEAST UTAH THROUGH THIS EVENING. GUSTY AND ERRATIC WINDS OF OVER 40 MPH IS THE MAIN THREAT AS THESE THUNDERSTORMS PASS BY. THESE WINDS COULD FAN EXISTING WILDFIRES AS WELL AS ANY NEW LIGHTNING STARTS DURING THE LATE AFTERNOON AND EVENING HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ CB
000 WWUS85 KSLC 290402 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1002 PM MDT WED JUN 28 2006 UTZ420-424-431>434-436-438-441-445>449-290515- /O.CAN.KSLC.FW.W.0019.000000T0000Z-060629T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SOUTHERN WASATCH FRONT- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1002 PM MDT WED JUN 28 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ALLOWED THE RED FLAG WARNING TO EXPIRE AT 10 PM MDT. DRY THUNDERSTORMS ACROSS THE RED FLAG WARNING AREA WILL DISSIPATE SHORTLY...AND ARE NOT EXPECTED TO DEVELOP AGAIN OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 27, 8:50 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 8:50 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 850 PM MDT TUE JUN 27 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN THROUGH THE WEEK. MOISTURE WILL SLOWLY INCREASE UNDER THE RIDGE THROUGH FRIDAY. && .DISCUSSION...NW-SE ORIENTED HIGH PRESSURE REMAINS CENTERED TO OUR WEST THIS EVENING. THIS HAS KEPT A NORTHWEST TO NORTHERLY STEERING FLOW OVER THE AREA. THE WEAK SHORT WAVES OVER ID AND NRN NV ARE NOT HAVING TOO MUCH IMPACT ON CONVECTION...ALTHO ISOLATED CELLS HAVE DEVELOPED OVER SWRN WY DOWN THRU ERN UT. THESE WILL CONTINUE FOR A FEW MORE HOURS THEN DIE OFF AND SOME DEBRIS WILL PERSIST OVER THE WEST. MOISTURE INCREASED OVER THE SOUTHWEST TODAY AND RADAR WAS INDICATING ISOLATED POCKETS OF HEAVY RAIN. MOST OF THIS HAS MOVED WEST INTO NV AT THIS TIME ALTHO A FEW SMALLER CELLS COULD STILL AFFECT THE AREA THRU ABOUT MIDNIGHT. THE HIGH CENTER IS FORECAST TO SHIFT EAST LATER TONIGHT AND WED WITH THE RIDGE AXIS OVER WRN UT BY TOMORROW AFTERNOON AND A SOUTHWEST FLOW OVER SWRN UT BRINGING IN DEEPER MOISTURE. THE NAM IMPLIES THE RIDGE WILL HAVE TWO CENTERS...THE ONE OVER NWRN AZ BRINGING THE MOISTURE INTO THE SOUTH...BUT THERE WILL BE ANOTHER OVER FAR NWRN UT THAT PLACES THE NORTH UNDER THE BEST SUBSIDENCE JUST EAST OF THE CENTER...SO CONVECTION MAY BE SUPPRESSED UP HERE. THE RIDGE AXIS THEN SHIFTS TO ERN UT BY THU AFTERNOON AND MOISTURE WILL BE INCREASING AREA WIDE AND LINGERING THROUGH FRI. WILL LEAVE CURRENT FORECASTS UNCHANGED AS THE OVERALL TREND FOR TONIGHT IS CORRECT. && .AVIATION...EXPECT A NORMAL TRANSITION TO LIGHT SOUTHERLY DRAINAGE WINDS AT KSLC BY 10 PM MDT TONIGHT AND A NORMAL RETURN OF THE NORTHWESTERLY LAKE-BREEZE BY 11 AM TOMORROW MORNING. && .FIRE WEATHER...CONVECTION OVER THE NORTH AND EAST SHOULD BE SUFFICIENTLY ISOLATED BY 10 PM THAT THE WARNING CAN BE ALLOWED TO EXPIRE IN THOSE AREAS. THE MOISTURE INCREASE OVER THE SOUTHWEST HAS TRANSITIONED STORMS TO WET AND THE RED FLAG WARNING IS NO LONGER NEEDED THERE...SO WILL ALLOW IT TO EXPIRE AS SCHEDULED. MODELS INDICATE UPPER RIDGE TO GRADUALLY BUILD EAST OVER THE NEXT COUPLE OF DAYS...ALLOWING DEEPER MOISTURE /PW VALUES AT OR ABOVE .75 INCHES/ OVER AZ TO SPREAD NORTH INTO SOUTHERN AND WESTERN UT WEDNESDAY...THEN ACROSS THE ENTIRE AREA BY THURSDAY. MOST STORMS OVER THE SOUTH WEDNESDAY WILL LIKELY BE CAPABLE OF PRODUCING WETTING RAINFALL AND COVERAGE MAY BE TOO ISOLATED OVER THE NORTH. AS A RESULT...A FIRE WEATHER WATCH FOR WEDNESDAY IS PROBABLY NOT NEEDED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY
Hazardous weather outlook, Jun 27, 4:16 AM MDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 416 AM MDT TUE JUN 27 2006 UTZ001>021-WYZ021-281200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 416 AM MDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE REGION. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH LITTLE OR NO RAINFALL. REFER TO FIRE WEATHER FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MOISTURE WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS ON WEDNESDAY...ESPECIALLY ACROSS SOUTHERN UTAH. THUNDERSTORMS COVERAGE WILL INCREASE THURSDAY AND FRIDAY AND STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE WEEKEND WITH A THREAT FOR LOCALLY HEAVY RAIN. IT WILL REMAIN HOT THROUGH THE PERIOD... THOUGH SLIGHTLY COOLER TEMPERATURES ACROSS SOUTHWEST UTAH DURING MIDWEEK AND ACROSS THE NORTH ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. TARDY
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.